Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 1, 2012, 3:35 AM HST. It took effect at Jan 1, 2012, 12:00 PM HST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 3:35 AM HST (13:35 UTC)
- In effect from
- Jan 1, 2012, 12:00 PM HST
- Expired
- Jan 2, 2012, 3:02 AM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
612 WHHW70 PHFO 011335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SUN JAN 1 2012 PHZ110>112-020245- /O.NEW.PHFO.SC.Y.0001.120101T2200Z-120102T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 335 AM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY. * SEAS...EXPECT BUILDING SEAS OF UP TO 11 FEET THIS AFTERNOON DUE TO A LARGE NORTH NORTHWEST SWELL. THESE ROUGH SEAS WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113>118-121>124-020245- /O.NEW.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 335 AM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY. * SEAS...EXPECT BUILDING SEAS OF UP TO 11 FEET TONIGHT DUE TO A LARGE NORTH NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
3 follow-up statements
553 WHHW70 PHFO 011719 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 719 AM HST SUN JAN 1 2012 PHZ110>112-020630- /O.CON.PHFO.SC.Y.0001.120101T2200Z-120102T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 719 AM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY. * WINDS AND SEAS...WINDS WILL REMAIN GENTLE...BUT A BUILDING LONG PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS...WHICH WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113>118-121>124-020630- /O.CON.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 719 AM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY. * WINDS AND SEAS...WINDS WILL BE GENTLE TO MODERATE IN MOST AREAS...BUT A BUILDING LONG PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
491 WHHW70 PHFO 020139 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST SUN JAN 1 2012 PHZ118-121>124-020245- /O.CAN.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/ MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 339 PM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY SMALL CRAFT ADVISORY LEVELS. $$ PHZ110>112-021445- /O.CON.PHFO.SC.Y.0001.000000T0000Z-120102T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 339 PM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...WINDS WILL REMAIN GENTLE...BUT A LONG PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS...WHICH WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113>117-021445- /O.CON.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 339 PM HST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...WINDS WILL BE GENTLE TO MODERATE...BUT A LONG PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
122 WHHW70 PHFO 021302 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 AM HST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... PHZ110>117-021415- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-120102T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 302 AM HST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DECREASED BELOW THE 10 FEET SMALL CRAFT ADVISORY THRESHOLD. THE ADVISORY IS THEREFORE CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 8:30 PM HST, 7 hours 5 minutes earlier.
Area forecast discussion, Dec 31, 8:30 PM HST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT DEC 31 2011 .SYNOPSIS... HIGH PRESSURE BEHIND A DISSIPATING FRONT NORTH OF THE ISLANDS WILL HELP THE TRADES TO BUILD BACK IN A BIT TONIGHT AND SUNDAY. ANOTHER FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE NORTHWEST EARLY NEXT WEEK...KEEPING TRADES ON THE LIGHTER SIDE. CLOUDS AND SHOWERS WILL AFFECT MAINLY THE WINDWARD AND MAUKA AREAS AT TIMES...THOUGH THE INTERIOR SECTIONS MAY SEE SOME AFTERNOON CLOUDS AND SHOWERS AS WELL. && .DISCUSSION... LOOKS LIKE THE DISSIPATING FRONT MAY HAVE FINALLY STALLED NORTH OF THE ISLANDS AT TIME. AS SUCH...DO NOT EXPECT THE CLOUDS FROM THIS FRONT TO HAVE IMPACT ON THE ISLANDS WEATHER. ON THE OTHER HAND... CLOUDS HAVE CLEARED A BIT OVER THE NORTH ISLANDS EARLIER THIS EVENING...AHEAD OF THE DISSIPATING FRONT. THERE IS ALSO A BATCH OF LOW CLOUDS PERSISTING JUST NORTHEAST OF MAUI COUNTY AND WINDWARD BIG ISLAND. THESE CLOUDS ARE NOT PRODUCING MUCH PRECIPITATION...AS INDICATED BY THE LATEST RAINFALL REPORTS. BUT THEN THESE CLOUDS WILL KEEP SKIES A LITTLE MORE CLOUDY OVER THE SOUTHERN ISLANDS THROUGH THE REST OF TONIGHT. A HIGH PRESSURE BEHIND THE DISSIPATING FRONT HAS BROUGHT SLIGHTLY STRONGER NORTHEAST WINDS TO THE ISLANDS THIS EVENING...AND THESE WINDS ARE STILL EXPECTING TO HOLD THROUGH THE NEW YEARS DAYS. THUS HOPEFULLY THERE IS ENOUGH AIR FLOW FOR A DECENT SMOKE DISPERSION FROM THE FIREWORK CELEBRATIONS. LATEST FORECAST CHARTS ARE IN GOOD AGREEMENT WITH THE WEATHER SITUATION FOR THE NEXT COUPLE OF DAYS...IN WHICH A SURFACE RIDGE WILL REMAIN NEAR THE ISLANDS THROUGH MONDAY. LOOKS LIKE THERE IS ENOUGH SURFACE PRESSURE GRADIENT ACROSS THE ISLAND CHAIN TO KEEP TRADE WINDS AROUND. ON THE OTHER HAND...WIND FLOW WILL REMAIN WEAK ENOUGH TO ALLOW DAY TIME SEA BREEZES AND NIGHT TIME LAND BREEZES BECOMING MORE PROMINENT. AIR MASS WILL REMAIN STABLE IN THE ISLAND VICINITY...THUS RAINFALL...IF ANY...WILL BE LIMITED. THE MODELS ARE ALSO IN FAIR AGREEMENT ON THE NEXT APPROACHING WEAK FRONT FROM THE NORTHWEST FROM TUESDAY THROUGH THE MIDDLE OF NEXT WEEK. LOOKS LIKE CONVERGENCE AHEAD OF THIS APPROACHING FRONT MAY LEAD TO A LITTLE MORE CLOUDS AND SHOWERS FROM THE ISLANDS BY THE MIDDLE OF NEXT WEEK. ON THE OTHER HAND...THERE ARE DISAGREEMENT IN HOW MUCH WINDS THE ISLANDS WILL SEE AS THE FRONT DISSIPATES NEAR THE NORTHERN ISLANDS. SHALL KEEP THE CURRENT FORECAST AS IS FOR NOW AND SHALL MAKE ADJUSTMENT WHEN ALL THE NEWER MODELS ARE AVAILABLE. STILL LOOK LIKE STRONGER TRADE WINDS WILL RETURN TOWARDS THE LATER PART OF NEXT WEEK...AS ALL MODELS SHOW STRONG HIGH REBUILDING FAR NORTHEAST OF THE ISLANDS THEN. && .MARINE... A NEW NORTH NORTHWEST SWELL IS EXPECTED TO BUILD RAPIDLY ON NEW YEARS DAY...WHICH WILL BOOST SURF HEIGHTS NEAR THE HIGH SURF ADVISORY THRESHOLD ALONG NORTH AND WEST FACING SHORES OF KAUAI...NIIHAU AND OAHU...AND NORTH FACING SHORES OF MOLOKAI AND MAUI. THE WINDWARD SIDE OF THE BIG ISLAND WILL ALSO LIKELY SEE RISING SURF FROM THIS SWELL...WHICH HAS AN AZIMUTH OF 330 DEGREES. THE HIGH SURF ADVISORY BEGINS AT 600 AM NEW YEARS DAY...AND CONTINUES THROUGH MONDAY AFTERNOON. THIS SWELL WILL ALSO PRODUCE COMBINED SEAS IN EXCESS OF 10 FT FOR MOST WATERS BY MONDAY AFTERNOON...WHICH WILL REQUIRE A SMALL CRAFT ADVISORY. ANOTHER LARGE NORTHWEST SWELL IS EXPECTED TO ARRIVE ON TUESDAY...WHICH WOULD BRING WARNING LEVEL SURF TO THE ISLANDS TUESDAY NIGHT AND WEDNESDAY. THIS NEXT SWELL AND THE INCREASING TRADE WINDS WILL LIKELY PRODUCE VERY ROUGH SEAS AND WIDESPREAD SMALL CRAFT ADVISORY CONDITIONS. && .AVIATION... MOSTLY VFR CONDITIONS WILL PREVAIL FOR MOST TERMINALS THROUGH THE PERIOD...THOUGH SMOKE FROM THE FIREWORKS MAY LEAD TO BRIEF MVFR OR EVEN IFR VIS CONDITIONS DURING THE LAST FEW HOURS OF 2011 AS WELL AS THE FIRST HOUR IN 2012. THE ONLY EXCEPTION IS WINDWARD BIG ISLAND...WHERE LINGERING LOW CLOUDS WILL BRING MVFR CEILING CONDITIONS AT TIMES. AIR MASS IS STABLE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM SUNDAY TO 6 PM HST MONDAY FOR KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. && MARINE...HOUSTON DISCUSSION/AVIATION...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:29 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 48 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.